Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 19, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 23, 2017, 8:09 PM CDT for Tom Green County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2017, 8:09 PM CDT (01:09 UTC)
- Expired
- Jun 23, 2017, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 13 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 8:30 PM CDT | FLASH FLOOD | San Angelo, TX | RECEIVED A CALL FROM THE SAN ANGELO POLICE DEPARTMENT REPORTING STREET FLOODING IN SAN ANGELO |
| Jun 23, 9:25 PM CDT | FLASH FLOOD | San Angelo, TX | RECEIVED A CALL FROM THE SAN ANGELO POLICE DEPARTMENT REPORTING STREET FLOODING IN SAN ANGELO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -360 J/kg
- Mixed-layer LCL
- 2490 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
517
WGUS54 KSJT 240109
FFWSJT
TXC451-240415-
/O.NEW.KSJT.FF.W.0019.170624T0109Z-170624T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
809 PM CDT FRI JUN 23 2017
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Central Tom Green County in west central Texas...
* Until 1115 PM CDT
* At 808 PM CDT, Doppler radar indicated heavy rain across the warned
area. Up to one inch of rain has already fallen. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
San Angelo, Tankersley, Grape Creek and US-67 Near The Irion-
Tom Green County Line.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
This includes the following low water crossings ...
College Hills and Mlbrook...
Howard and Webster...
Jackson From Knickerbocker to South Bryant...
Southwest Blvd and Loop 306...
Sul Ross AT Red Arroyo crossing...
1500 Block of Spaulding...
300 block of North Archer...
Parkwood and Lindenwood...
Huntington and Sunset and
Paseo De Vaca and Washington.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3166 10038 3129 10036 3129 10069 3156 10069
$$
WoodwardWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 6:35 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 23, 6:35 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 635 PM CDT Fri Jun 23 2017 .AVIATION... /00Z TAFS/ Look for challenging flight weather to develop during the next 12 hours. Thunderstorms, in advance of an approaching cold front, will continue to spread south, from the north, tonight. The cold front will likely be near or just south of the Interstate 20 corridor, in the Big Country, by midnight. Then, expect MVFR ceilings to develop after midnight, across all of West Central Texas. && .PREV DISCUSSION... /issued 345 PM CDT Fri Jun 23 2017/ SHORT TERM... (Today and Tonight) Another hot day across West Central Texas, with both the upper level ridge in place as well as the low level thermal ridge. Temperatures currently 103 to 109 across the southern 2/3 of West Central Texas, with San Angelo hitting 109 and breaking the previous record by 3 degrees. A Heat Advisory remains in effect across much of this area until 8 PM. Also, isolated storms have developed close to a cold front across the South Plains, just northwest of the Big Country. Looks like best chance for scattered thunderstorms will be across the Big Country this evening, possibly as far south to along a San Angelo to Brownwood line, according to Hi-Res models. A few strong to marginal severe storms are possible, with the main hazards of wind gusts of 50 to 55 mph, small hail and dangerous lightning. Going with the highest Pops across the Big Country(likely) and chance Pops further south. The cold front will move south across the area tonight, and be located just north of the I-10 corridor by Saturday morning. Lows will range from the mid to upper 60s across the Big Country to lower to mid 70s elsewhere. For Saturday, expect much cooler temperatures with highs mainly in the 80s. Also, the combination of weak instability and abundant low level moisture will result in scattered showers and thunderstorms. The main hazards will be dangerous lightning and gusty winds. LONG TERM... (Saturday night through Friday) Cooler Saturday night into Monday with weak surface high pressure over the region. Scattered showers and thunderstorms expected with northwest flow aloft and upslope easterly surface winds. Severe storms are not expected with GFS SBCAPES around 1500 J/KG Sunday and Monday, though a strong thunderstorm or two possible. Upper ridging builds in Tuesday with surface winds shifting the south. Isolated thunderstorms possible Tuesday, but dry and warming conditions will continue Wednesday into Friday as upper ridging redevelops. A cold front may approach the region late Friday night and bring a thunderstorm or two in the Big Country, but confidence is low at this time. && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 79 67 80 / 60 40 50 50 San Angelo 73 85 69 82 / 40 30 50 50 Junction 75 89 70 85 / 30 30 30 50 Brownwood 72 81 68 81 / 50 40 30 50 Sweetwater 67 77 66 78 / 60 30 50 50 Ozona 74 88 70 85 / 30 30 30 40 && .SJT WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for Coke-Concho- Crockett-Irion-Kimble-McCulloch-Menard-Runnels-Schleicher- Sterling-Sutton-Tom Green. &&
Hazardous weather outlook, Jun 23, 2:53 PM CDT, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 253 PM CDT Fri Jun 23 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-242000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 253 PM CDT Fri Jun 23 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Very hot temperatures will again be likely across West Central Texas this afternoon, with the hottest readings south of a San Angelo to Brady line. A Heat Advisory is in effect this afternoon. A cold front will push into the area late this afternoon and tonight, with thunderstorms becoming more widespread. The most likely area to see storms will be along and north of I-20 from Sweetwater to Abilene. A few of these storms may become strong and perhaps approach severe levels. Small hail, gusty winds, and dangerous lightning will be likely with the stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorm chances will continue across West Central Texas through the weekend and into early next week. Again, dangerous lightning and perhaps some small hail will be possible with the stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be briefly requested this evening.
In the hours before
Special weather statement, Jun 23, 6:25 PM CDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service San Angelo TX 625 PM CDT FRI JUN 23 2017 TXZ049-054-240000- Fisher TX-Nolan TX- 625 PM CDT FRI JUN 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NOLAN COUNTY UNTIL 700 PM CDT... At 625 PM CDT, Doppler radar was tracking a strong thunderstorm over Sweetwater, moving southeast at 25 mph. Wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Nolan County, including the following locations: Lake Sweetwater. This includes Interstate 20 between Mile Markers 245 and 253. LAT...LON 3254 10043 3257 10029 3238 10020 3234 10037 TIME...MOT...LOC 2325Z 331DEG 20KT 3249 10036 JW
Local storm report, Jun 23, 6:34 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
634 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 1 NW TRENT 32.50N 100.14W
06/23/2017 TAYLOR TX LAW ENFORCEMENT
NOLAN COUNTY SHERIFFS OFFICE HAS REPORTED 60 MPH WIND
GUSTS ALONG THE NOLAN AND TAYLOR COUNTY LINE. THE REPORT
CAME FROM AN OFFICER LOCATED ALONG I-20 1 MILE NW OF
TRENT.
&&
EVENT NUMBER SJT1700147
POLocal storm report, Jun 23, 6:52 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
652 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND DMG 2 W TRENT 32.49N 100.16W
06/23/2017 NOLAN TX LAW ENFORCEMENT
NOLAN COUNTY SHERIFFS OFFICE HAS REPORTED THAT AN 18
WHEELER HAS OVERTURNED ON I-20. SEVERAL OTHER DRIVERS
WHO WITNESSED THE ACCIDENT SAID IT RESULTED FROM STRONG
WIND GUSTS.
&&
EVENT NUMBER SJT1700148
POLocal storm report, Jun 23, 7:16 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
716 PM CDT FRI JUN 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND GST BRONTE 31.89N 100.30W
06/23/2017 E60 MPH COKE TX PUBLIC
STRIPES CONVENIENCE STORE CLERK REPORTED 60 MPH WINDS
IN BRONTE.
&&
EVENT NUMBER SJT1700149
POSpecial weather statement, Jun 23, 7:21 PM CDT, 48 minutes before
Special Weather Statement National Weather Service San Angelo TX 721 PM CDT FRI JUN 23 2017 TXZ071-072-240045- Irion TX-Tom Green TX- 721 PM CDT FRI JUN 23 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TOM GREEN AND EAST CENTRAL IRION COUNTIES UNTIL 745 PM CDT... At 721 PM CDT, Doppler radar was tracking a strong thunderstorm near San Angelo, moving southwest at 15 mph. Wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Tankersley around 745 PM CDT. Other locations impacted by this storm include US-67 Near The Irion- Tom Green County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3152 10053 3139 10042 3119 10070 3141 10081 TIME...MOT...LOC 0021Z 058DEG 12KT 3143 10056 JW
Special weather statement, Jun 23, 7:34 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service San Angelo TX
734 PM CDT FRI JUN 23 2017
TXZ064-071-072-240115-
Irion TX-Tom Green TX-Sterling TX-
734 PM CDT FRI JUN 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STERLING...NORTHWESTERN
TOM GREEN AND NORTHWESTERN IRION COUNTIES UNTIL 815 PM CDT...
At 734 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Sterling City, moving west at 25 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
This storm will remain over mainly rural areas of southern
Sterling...northwestern Tom Green and northwestern Irion Counties.
LAT...LON 3170 10127 3178 10083 3170 10083 3170 10080
3153 10073 3134 10124 3142 10127
TIME...MOT...LOC 0034Z 071DEG 21KT 3164 10107
JWThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:02 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 43 min |
| Jun 23, 7:12 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels, Tom Green | 48 min |
| Jun 23, 7:21 PM CDT | Special Weather Statement | SJT | Tom Green | 24 min |
| Jun 23, 7:34 PM CDT | Special Weather Statement | SJT | Irion | 41 min |
| Jun 23, 7:44 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Runnels, Tom Green | 46 min |
| Jun 23, 8:01 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Crockett, Irion, Schleicher, Tom Green | 44 min |
| Jun 23, 8:28 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Concho, Irion, Runnels, Tom Green | 47 min |
| Jun 23, 8:40 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Crockett, Menard, Schleicher, Sutton, Tom Green | 50 min |
| Jun 23, 8:43 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Crockett, Irion, Schleicher, Tom Green | 47 min |
| Jun 23, 9:31 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 44 min |
| Jun 24, 12:21 AM CDT | Special Weather Statement | SJT | Concho | 39 min |
| Jun 24, 12:46 AM CDT | Special Weather Statement | SJT | Menard | 29 min |
| Jun 24, 7:47 AM CDT | Areal Flood Advisory | SJT | Brown | 118 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.